MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883670HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bur has not been returned for evaluation.
 
Event or Problem Description
The customer reported three high speed burs broke within thirty seconds of use during a procedure.This report represents bur 1 of 3.
 
Additional Manufacturer Narrative
The product analysis indicates two opened samples of part number 1883670hs from lot number 0209944308 were received for evaluation.The returned samples were the same part / lot number and packaged together.It could not be determined which sample went with which regulatory report.The samples were analyzed together, and the results duplicated on each supplemental mdr.A microscope and calipers were used to evaluate the burs.Sample 1: the spiral wrap was stretched by ¼¿ which caused the inner assembly to protrude out of the outer tube support area.Sample 2: there was a fibrous green mat attached to the tip of the bur, however this is not likely to have contributed to the complaint.The locking area was deformed in such a way that indicates excess torsional load which may or may not have contributed to the complaint.Both samples: showed no signs of a break (raw materials separated), no detachment of components, and no heat discoloration.The distal end of the outer tubes was worn and gouged which is an indication of aggressive use such as prying or pushing to remove material during dissection.There was no allegation of a defect prior to use.The information most likely indicates axial bending / prying load from use, combined with excess pressure caused friction which resulted in the wear and gouging.Bur 1 of 3, regulatory report #:1045254-2017-00493 bur 2 of 3, regulatory report #: 1045254-2017-00494 bur 3 of 3 was not returned for evaluation, regulatory report #: 1045254-2017-00495.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7148831
Report Number1045254-2017-00493
Device Sequence Number11176560
Product Code EQJ
UDI-Device Identifier20681490692810
UDI-Public20681490692810
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number1883670HS
Device Catalogue Number1883670HS
Device Lot Number0209944308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/22/2018
Patient Sequence Number1